MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that deflation issue occurred.The 70% stenosed target lesion was located in the mildly tortuous and non-calcified arteriovenous fistula.A 6.0 x 60, 75-cm mustang balloon catheter was used for dilation.The patient was undergoing dialysis; however, the physician couldn't deflate the balloon.The physician removed the balloon physically, and the procedure was completed with another of same device.No further issues were reported.
 
Event or Problem Description
It was reported that deflation issue occurred.The 70% stenosed target lesion was located in the mildly tortuous and non-calcified arteriovenous fistula.A 6.0 x 60, 75-cm mustang balloon catheter was used for dilation for this patient undergoing dialysis; however, the physician couldn't deflate the balloon.The physician removed the balloon physically, and the procedure was completed with another of same device.No further issues were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a mustang device was received for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied.The balloon was inflated to its rate of burst pressure of 24 atmospheres as per mustang specification with no leaks noted.The investigator was unable to deflate the balloon fully.The investigator dissected the shaft for further analysis and the balloon deflated immediately.The hub was dissected under manufacturing operations supervision and the initial review suggested that the patency inflation lumen was compromised.A visual examination of the marker bands identified no issues.A visual and tactile examination identified no issues with the shaft.A visual and tactile examination identified no issues with tip of this device.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18125233
Report Number2124215-2023-59823
Device Sequence Number17743267
Product Code FGE
UDI-Device Identifier08714729793762
UDI-Public08714729793762
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0031663845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown